New Mexico, 2006Hail in New Mexico, May 5, 2006
May 5, 2006 · NWS MAF · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 5, 3:21 PM MST, 59 minutes earlier.
Area forecast discussion, May 5, 3:21 PM MST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT FRI MAY 5 2006
.UPDATE...
UPDATED ZONE PACKAGE TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER
295 WHICH INCLUDES PECOS AND TERRELL COUNTIES. CAPE VALUES OF OVER
1000 J/KM AND LAPSE RATES OF 7.5 TO 8.5 DEG C/KM WILL BE CONDUCIVE
TO SEVERE THUNDERSTORM DEVELOPMENT OVER EASTERN PECOS AND TERRELL
COUNTIES THIS EVENING.
&&
.PREV DISCUSSION... (ISSUED 246 PM CDT FRI MAY 5 2006)
SHORT TERM...
LOW CLOUDS HAVE ERODED ACROSS THE PERMIAN BASIN WITH HEATING NOW
OCCURRING. 19Z SPC SURFACE ANALYSIS INDICATING CAPES FROM 2000-3500
J/KG FROM THE SOUTHEAST NEW MEXICO PLAINS SOUTHEAST TO THE
CENTRAL AND SOUTHEAST PERMIAN BASIN...WHERE THE MAIN CONVERGENCE
BOUNDARY IS LOCATED. THE LEADING EDGE OF LARGE SCALE ASCENT AHEAD OF
THE APPROACHING SOUTHERN STREAM TROUGH IS WELL DEPICTED BY WATER
VAPOR IMAGERY ACROSS EXTREME WEST TEXAS. TOWERING CUMULUS ARE NOW
BEGINNING TO BUBBLE ACROSS THE BOUNDARY AND EXPECTING THUNDERSTORMS
TO DEVELOP IN THE NEXT 1-2 HOURS AS THE TROUGH MOVES EAST AND
IMPINGES ON THE BOUNDARY. WIND FIELDS AND SHEAR WILL INCREASE THIS
AFTERNOON AND THIS EVENING WITH APPROACH OF UPPER SYSTEM AND
SHOULD COMBINE WITH STRONG INSTABILITY TO PRODUCE SEVERE THUNDERSTORMS.
PRONOUNCED VEERING OF WINDS AND STORMS CROSSING BOUNDARY ARGUE
FOR POSSIBLE TORNADIC SUPERCELLS. STORM COVERAGE SHOULD INCREASE
IN COVERAGE THIS EVENING AS MODERATE LOW LEVEL JET DEVELOPS ACROSS
THE EASTERN PERMIAN BASIN AND THE EXTREME WESTERN LOW ROLLING PLAINS.
WENT WITH LIKELY POPS TONIGHT IN THESE AREAS AND MENTIONED LOCALLY HEAVY
RAINFALL AS WELL. LOW CLOUDS SHOULD FORM AGAIN LATER TONIGHT ACROSS
MUCH OF THE PLAINS IN UPSLOPE FLOW REGIME.
LONG TERM...
ACTIVE WEATHER PATTERN LOOKS TO BE OVER WITH LONG TERM FAIRLY QUIET
AS HIGH PRESSURE BUILDS IN. ON SATURDAY A BROAD UPPER RIDGE WILL
EXTEND ALONG THE SOUTHERN TIER OF STATES WITH A WEAK TROUGH
DEVELOPING OVER THE PLAINS. THE FRONT THAT HAS BEEN A FOCUS FOR
STORMS THE PAST FEW DAYS SHOULD PUSH SOUTH ON SATURDAY TO NEAR THE
MOUNTAINS. AS FAR AS STORMS NOT MUCH EXPECTED SATURDAY WITH ONLY A
FEW POSSIBLE ACROSS THE NORTHERN CWA. ANYTHING THAT DEVELOPS SHOULD
BE ON THE WEAK SIDE.
ON SUNDAY HIGH PRESSURE STRENGTHENS OVER THE WEST COAST AND BUILDS
MORE INTO THE AREA LATE IN THE DAY. INDICATIONS ARE A FEW SMALL
SHORTWAVES MAY MOVE DOWN ACROSS THE AREA IN NORTHWEST FLOW. ADDED
ISOLATED POPS OVER SOUTHEASTERN NEW MEXICO AND THE PERMIAN BASIN
SUNDAY EVENING AS ETA DEVELOPS A MCS THAT TRACKS SOUTHEASTWARD
ACROSS THE AREA. LATER SHIFTS MAY NEED TO INCREASE POPS IF EVENT
LOOKS MORE FAVORABLE.
AFTER A COUPLE DAYS OF NEAR NORMAL HIGHS TEMPS WILL CLIMB BACK INTO
THE 90S BY MONDAY. EARLY PART OF WEEK LOOKS WARM WITH ABOVE NORMAL
TEMPERATURES... A COLD FRONT EXPECTED LATE IN THE WEEK SHOULD KNOCK
TEMPS BACK INTO THE 80S. AS FAR AS PRECIPITATION NO DAY LOOKING
BETTER THAN THE OTHER AND GUIDANCE GIVES LOW POPS FOR SEVERAL DAYS.
FOR NOW WILL REST OF FORECAST DRY... BUT COULD SEE A FEW STORMS ALONG
THE FRONT MID WEEK.
FIRE WEATHER...
WILL EVALUATE LATEST DATA AND TRENDS AND DECIDE WHETHER TO CONTINUE
OR CANCEL RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS IN THE NEXT
HOUR.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 10 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS.
&&
99/99Hazardous weather outlook, May 5, 12:57 PM MST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT FRI MAY 5 2006
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
257 PM CDT FRI MAY 5 2006 /157 PM MDT FRI MAY 5 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS...THE PERMIAN BASIN...THE WESTERN
LOW PLAINS AND THE LOWER TRANS PECOS REGION. SOME OF THESE STORMS
WILL LIKELY BECOME SEVERE...WITH VERY LARGE HAIL UP TO THE SIZE OF
SOFTBALLS AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE
POSSIBLE...ESPECIALLY ACROSS THE SOUTHEASTERN NEW MEXICO
PLAINS...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS.
VERY HEAVY RAINFALL WILL ALSO ACCOMPANY ANY THUNDERSTORM THAT
DEVELOPS...WITH LOCALIZED FLOODING POSSIBLE. RESIDENTS ACROSS THE
PERMIAN BASIN SHOULD BE ALERT TO THE LATEST STATEMENTS AND
WARNINGS THAT ARE ISSUED BY THE NATIONAL WEATHER SERVICE THIS
EVENING. IF THREATENING WEATHER IS ENCOUNTERED...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY. ANY STORM THAT DEVELOPS WILL
RAPIDLY BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL CONTINUE FOR SOUTHEAST NEW MEXICO AND FOR
WEST TEXAS NORTH OF THE PECOS RIVER.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 5, 12:58 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CDT FRI MAY 5 2006
TXZ074-075-081-052100-
PECOS-BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
258 PM CDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN BREWSTER AND
SOUTHWESTERN PECOS COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHEAST OF
MARATHON...OR ABOUT 35 MILES SOUTHWEST OF FORT STOCKTON...NEAR THE
BREWSTER AND PECOS COUNTY LINE AT 255 PM CDT. THIS STORM IS MOVING
NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL
HAIL...AND WIND GUSTS NEAR 50 MPH. THE STORM WILL MAINLY AFFECT
RURAL AREAS OF WESTERN PECOS COUNTY...POSSIBLY ALONG U.S. HIGHWAY
385 ABOUT 30 MILES SOUTH OF FORT STOCKTON.
SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION. STAY TUNED
TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 5, 3:25 PM MST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
525 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL HOBBS 32.73N 103.16W
05/05/2006 E0.50 INCH LEA NM CO-OP OBSERVER
MARBLE SIZED HAIL REPORTED IN HOBBS
0505 PM HAIL HUMBLE CITY 32.79N 103.22W
05/05/2006 E0.25 INCH LEA NM FIRE DEPT/RESCUE
PEA SIZED HAIL AND HEAVY RAIN REPORTED IN HUMBLE CITY
0523 PM FUNNEL CLOUD 5 NE HOBBS 32.79N 103.10W
05/05/2006 LEA NM PUBLIC
FUNNEL CLOUD REPORTED NORTHEAST OF HOBBS.
&&
MUELLERSpecial weather statement, May 5, 3:50 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
550 PM CDT FRI MAY 5 2006
TXZ075-052345-
PECOS-
550 PM CDT FRI MAY 5 2006
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.
A STRONG THUNDERSTORM WAS LOCATED ALONG U.S. HIGHWAY 285...ABOUT 20
MILES SOUTHEAST OF FORT STOCKTON AT 547 PM CDT...MOVING EAST AT 30
MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND
WIND GUSTS TO 50 MPH.
SEEK SAFE SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION.
MONITOR NOAA WEATHER RADIO WEATHER OR OTHER MEDIA SOURCES FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHWEST TEXAS.
Local storm report, May 5, 4:09 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
609 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL HIGGINBOTHAM 32.90N 102.99W
05/05/2006 E0.88 INCH GAINES TX CO-OP OBSERVER
NICKEL SIZED HAIL REPORTED IN NW GAINES COUNTY AROUND
HIGGINBOTHAM
0600 PM HAIL SNYDER 32.71N 100.92W
05/05/2006 E1.75 INCH SCURRY TX PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL IN SNYDER
0603 PM HAIL 2 NW SEMINOLE 32.74N 102.68W
05/05/2006 E2.75 INCH GAINES TX TRAINED SPOTTER
TRAINED SPOTTERS REPORTED BASEBALL SIZED HAIL BREAKING
CAR WINDOWS 2 MILES NW OF SEMINOLE ON TEXAS 214
&&
MUELLERLocal storm report, May 5, 4:17 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
617 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL SEMINOLE 32.72N 102.65W
05/05/2006 E2.00 INCH GAINES TX NWS EMPLOYEE
2 INCH HAIL REPORTED BY NWS EMPLOYEE IN SEMINOLE
0613 PM HAIL 15 S SEAGRAVES 32.72N 102.57W
05/05/2006 E1.00 INCH GAINES TX NWS EMPLOYEE
1 INCH HAIL 15 MILES S OF SEAGRAVES
0613 PM HAIL SEMINOLE 32.72N 102.65W
05/05/2006 E2.00 INCH GAINES TX LAW ENFORCEMENT
*** 1 INJ *** UNKNOWN NUMBER OF INJURIES RELATED TO HAIL
CONFIRMED BY GAINES COUNTY SO.
&&
MUELLERHail, Lea
- When
- May 5, 4:20 PM MST
- Where
- Lea County, 15 mi ENE of Crossroads
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.600, -103.100
Penny size hail fell at the intersection of New Mexico Highways 508 and 125 east-northeast of Crossroads.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 5 to 6, 20061 injured · $6.8 million · F2 · 37 events
- Tornadoes and Flash Flood in Texas, May 5, 2006$5.1 million · F1 · 39 events
- Tornadoes and Hail in Texas, May 5, 2006$250,000 · F2 · 25 events
- Tornadoes and Hail in Texas, May 5, 20061 injured · $965,000 · F0 · 19 events
- Tornadoes and Flash Flooding in Texas, May 5 to 6, 2006$100,000 · F0 · 19 events
- Damaging Winds in South Carolina, May 5, 2006$6,000 · 50 kt wind · 4 events
- Hail in Texas, May 5, 20062.5 in hail · 4 events
- Hail and Damaging Winds in South Carolina, May 5, 200660 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 5, 20061.75 in hail · 3 events
- Hail and Damaging Wind in North Carolina, May 5, 200650 kt wind · 3 events
- Damaging Winds in Georgia, May 5, 200660 kt wind · 2 events
- Damaging Winds in Georgia, May 5, 2006$2,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510497.